1982 volume 14(11) pages 1449 – 1467

Cite as:
Roehner B, Wiese K E, 1982, "A dynamic generalization of Zipf's rank - size rule" Environment and Planning A 14(11) 1449 – 1467

Download citation data in RIS format

A dynamic generalization of Zipf's rank - size rule

B Roehner, K E Wiese

Received 26 June 1981

Abstract. A dynamic deterministic model of urban growth is proposed, which in its most simple form yields Zipf's law for city-size distribution, and in its general form may account for distributions that deviate strongly from Zipf's law. The qualitative consequences of the model are examined, and a corresponding stochastic model is introduced, which permits, in particular, the study of zero-growth situations.

PDF Full-text PDF size: 1598 Kb